Welcome Guest
( Log In | Register )
The time is now 10:56 am
You last visited January 21, 2017, 10:16 am
All times shown are
Eastern Time (GMT-5:00)

FDA: 'Alli can cause liver damage'

Published:

Popular diet drug gets liver damage warning

FDA says alli can cause severe problems in rare cases

The Associated Press

updated 2:00 p.m. ET, Wed., May 26, 2010

 

WASHINGTON - Federal health officials are warning consumers that the weight loss pill alli may cause severe liver damage in rare cases.

 

The Food and Drug Administration says it has added a warning about the risk to the label of the drug, which is sold over-the-counter by GlaxoSmithKline. A prescription version called Xenical is marketed by Roche.

 

The FDA identified 13 instances of liver damage associated with the drugs. A causal effect between the drugs and the problem has not been established.

 

The FDA urged doctors and patients to watch for signs of liver injury, including itching, yellow eyes and skin and loss of appetite.

 

Glaxo said in a statement it is "committed to ensuring that consumers and physicians understand the safety profile" of alli.

Entry #2,506

Comments

1.
sully16Comment by sully16 - May 26, 2010, 5:25 pm
Eat right and exercise.

You must be a Lottery Post member to post comments to a Blog.

Register for a FREE membership, or if you're already a member please Log In.